# SDR SFOA77N2MONO

- Difficulty date: March 7, 2011
- Submitted: March 17, 2011
- Operation: Air carrier
- Aircraft: N77SF
- Make and model: Amd FALCON10
- Aircraft serial: 141
- Aircraft time: 11,775 hours, 12,183 cycles
- Engine: Garrtt TFE73121C
- Engine time: 11,454 hours, 11,777 cycles
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Monopole
- Part number: 30707223
- Part serial: 041936037675
- Condition: Faulty
- Location: Engine Speed
- Part time: 2,304 hours, 2,413 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE FROM AIRPORT THE RT ENGINE COMPUTER ANNUNCIATOR ILLUMINATED.  FOLLOWING AFM PROCEDURES THE COMPUTER WAS RESET AND THE LIGHT EXTINGUISHED.  A SHORT TIME LATER THE ANNUNCIATOR ILLUMINATED AGAIN AND WAS AGAIN RESET.  ALL OTHER ENGINE INDICATIONS WERE NORMAL.  IT WAS DECIDED TO DIVERT AIRPORT WHERE MAINTENANCE FACILITY WAS AVAILABLE AND HAVE THE ANNUNCIATION INVESTIGATED.  ON THE FLIGHT TO THE AIRPORT THE ANNUNCIATOR REMAINED EXTINGUISHED.  AFTER ANALYZING FAULT CODES OF NR 2 DIGITAL ELECTRONIC ENGINE COMPUTER (DEEC), IT WAS DISCOVERED THERE WAS A FAULT IN THE N2 MONOPOLE (SPEED SENSOR).  THE N2 MONOPOLE ON THE NR 2 ENGINE WAS REPLACED, AN ENGINE RUN PERFORMED, AND THE AIRCRAFT RETURNED TO SERVICE.  DATA FROM THE DOWNLOAD OF THE DEEC SHOWED NO OTHER FAULTS.  WHILE THIS FAILURE IS SOMEWHAT RARE, IT IS ALSO NOT UNCOMMON AND USUALLY FAILS ON THE COMPUTER CIRCUIT SIDE OF THE MONOPOLE WHICH ALLOWS FOR PILOT TO HAVE NORMAL INDICATION OF ENGINE SPEED ON THE N2 INDICATOR IN THE COCKPIT WHICH ALLOWS PILOT TO VERIFY PROPER ENGINE FUNCTION.  NO INFORMATION ON THE CAUSE OF THESE FAILURES BUT WOULD SUSPECT FATIGUE FROM VIBRATION AS THIS SENSOR IS MOUNTED ON THE ACCESSORY GEARBOX.
